Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 126, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 21, 1997, 12:37 PM CDT for Hickman County, Lewis County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 1997, 12:37 PM CDT (17:37 UTC)
- Expired
- Apr 21, 1997, 1:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Lewis County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 211736 RRA SVRBNA TNC081-101-211815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1237 PM CDT MON APR 21 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...SOUTHERN HICKMAN COUNTY...LEWIS COUNTY AT 1235 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF HOHENWALD MOVING EAST AT 30 MILES AN HOUR. THIS STORM WILL PRODUCE LARGE HAIL AND WILL MOVE ALONG THE HICKMAN...LEWIS COUNTY LINE BETWEEN HOHENWALD AND CENTERVILLE BY 1250 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:25 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 21, 9:25 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 925 AM CDT MON APR 21 1997 FIRST WAVE OF CONVECTION ABOUT TO EXIT MID TN AND SHOULD BE EAST OF PLATEAU BY 16Z. CURRENT SATLT AND RDAS DEPICT LTL IF ANY ACTIVITY OCCURRG TO OUR WEST. 12Z UPR AIR ANLYS SHOW MSTR CNVGNC AT H8 WITH DRIER AIR ADVECTG IN AT H7/H5. MODIFYING 12Z BNA SNDG WITH PARAMETERS BEING ADVECTD INTO MID TN RESULT IN A LIFTED INDEX OF -2/-3...TOTAL TOTALS OF 53 AND PRECIP WATER ARD 1 WITH A CAP OF LESS THAN 1 DEG. BIG QUESTION IS HOW MUCH SUN WL BREAK THROUGH. CURRENT VIS SATLT DEPICTS BKN MID/HIGH LVL CLDS OVR SRN MID TN EXTDG BACK INTO W TN. WITH LOW LVL FLOW BECMG MORE SWLY DURG THE DAY...BLV LOW OVC OVR MUCH OF NRN MID TN WL GIVEWAY TO PARTLY SUNNY SKIES BY EARLY AFTRN. THIS PARTIAL SUNSHINE MAY BE ENOUGH TO CAUSE SCT CONVECTN TO RE-DEVLOP ALONG BNDRY THAT SHOULD EXTND E-W ACRS MID TN FAIRLY CLOSE TO I-40. ATTM BLV CHC POP WOULD BE BEST FOR RGN (40/50%). CURRENT FCST HIGH TEMP LOOKS OK. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:44 AM CDT | Flash Flood Warning | OHX | DeKalb, White | 106 min |
| Apr 21, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 44 min |
| Apr 21, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 44 min |
| Apr 21, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 55 min |
| Apr 21, 1:54 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 36 min |
| Apr 21, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Apr 21, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 43 min |
| Apr 21, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 32 min |
| Apr 21, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 43 min |
| Apr 21, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 33 min |
| Apr 21, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 44 min |
| Apr 21, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 44 min |
| Apr 21, 3:28 PM CDT | Flash Flood Warning | OHX | Lewis, Marshall, Maury | 2 hr |
| Apr 21, 3:28 PM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Apr 21, 3:28 PM CDT | Flash Flood Warning | OHX | Warren, White | 2 hr |
| Apr 21, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 27 min |
| Apr 21, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 34 min |
| Apr 21, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 43 min |
| Apr 21, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 25 min |
| Apr 21, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
| Apr 21, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 39 min |
| Apr 21, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 26 min |
| Apr 21, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 46 min |
| Apr 21, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 42 min |
| Apr 21, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Apr 21, 6:18 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 12 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.